Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 57, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Sep 8, 2025, 7:46 PM CDT for Ochiltree County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2025, 7:46 PM CDT (00:46 UTC)
- Expired
- Sep 8, 2025, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 8:06 PM CDT | HAIL 1.25 | 8 Ssw Wolf Creek Park, TX | |
| Sep 8, 8:36 PM CDT | HAIL 2.75 | 12 Sw Wolf Creek Park, TX | Corrects previous hail report from 12 SW Wolf Creek Park. Social media report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1888 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.6
The text
As transmitted.
600
WFUS54 KAMA 090046
TORAMA
TXC357-090130-
/O.NEW.KAMA.TO.W.0057.250909T0046Z-250909T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
746 PM CDT Mon Sep 8 2025
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
South central Ochiltree County in the Panhandle of Texas...
* Until 830 PM CDT.
* At 746 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Farnsworth, or 9 miles south of
Perryton, moving south at 20 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Ochiltree County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3630 10089 3631 10076 3606 10063 3606 10096
TIME...MOT...LOC 0046Z 357DEG 16KT 3625 10083
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
TLH2 follow-up statements
729
WWUS54 KAMA 090107
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
807 PM CDT Mon Sep 8 2025
TXC357-090130-
/O.CON.KAMA.TO.W.0057.000000T0000Z-250909T0130Z/
Ochiltree TX-
807 PM CDT Mon Sep 8 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTH
CENTRAL OCHILTREE COUNTY...
At 807 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Wolf Creek Park, or 16 miles south of
Perryton, moving south at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Ochiltree County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3626 10090 3628 10074 3606 10063 3606 10095
TIME...MOT...LOC 0107Z 357DEG 16KT 3616 10082
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75IN
$$
TLH968
WWUS54 KAMA 090119
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
819 PM CDT Mon Sep 8 2025
TXC357-090130-
/O.CON.KAMA.TO.W.0057.000000T0000Z-250909T0130Z/
Ochiltree TX-
819 PM CDT Mon Sep 8 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTH
CENTRAL OCHILTREE COUNTY...
At 818 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles southwest of Wolf Creek Park, or 19 miles south
of Perryton, moving south at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Ochiltree County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3618 10086 3619 10075 3606 10067 3606 10089
TIME...MOT...LOC 0118Z 357DEG 16KT 3611 10082
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00IN
$$
TLHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Sep 8, 6:36 PM CDT, 1 hour 10 minutes earlier. Its key messages:
- Issued at 1250 PM CDT Mon Sep 8 2025
- Thunderstorms, some could be severe, are possible for both today and tomorrow. Large hail and damaging winds are the primary hazards but a tornado is also possible with the storms today.
- High temperatures each day are forecast to be in the 80s to low 90s.
- Shower and thunderstorm chances may return this upcoming weekend.
Area forecast discussion, Sep 8, 6:36 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 636 PM CDT Mon Sep 8 2025 ...New AVIATION... .UPDATE... Issued at 459 PM CDT Mon Sep 8 2025 Scattered thunderstorms are developing across the northern Panhandles on the edge of a surface boundary that is moving south/southeast. These storms are in a prime environment that could quickly produce severe thunderstorms capable of large to very large hail and damaging wind gusts. A tornado or two also cannot be ruled out, with the higher potential later this evening. Due to the severe storm potential, a Severe Thunderstorm Watch has been issued for the central and eastern Panhandles through midnight tonight. Have made some minor edits to PoP grids to account for the ongoing storms and expected evolution of the system through the evening hours. Muscha && .KEY MESSAGES... Issued at 1250 PM CDT Mon Sep 8 2025 - Thunderstorms, some could be severe, are possible for both today and tomorrow. Large hail and damaging winds are the primary hazards but a tornado is also possible with the storms today. - High temperatures each day are forecast to be in the 80s to low 90s. - Shower and thunderstorm chances may return this upcoming weekend. && .SHORT TERM... (This evening through Tuesday night) Issued at 1250 PM CDT Mon Sep 8 2025 Satellite imagery early this afternoon depicts mostly clear skies across the Panhandles with a few areas of scattered clouds for the southeast and central Panhandles. The imagery also depicts wind shear across the area really well, as low level clouds are moving northerly and mid level clouds are moving easterly at this time. Tremendous uncertainty remains regarding the severe thunderstorm potential for later this afternoon into this evening. What is known right now is that there is subtle surface convergence as depicted by the wind field across the central Panhandles at this time. Keeping or even increasing that convergence will be paramount in generating any storms today as there is a distinct lack of upper level support for storms. The 08/12z HREF suite has also not helped build confidence in the location of storm development or if storms will even form given the large variety of potential solutions. With that being said, if any storms are able to form, they could quickly become severe with large to destructive hail and damaging wind gusts being the primary hazards. As low level shear increases late this afternoon into this evening aided by a 35-40 kt LLJ, a tornado will be possible with any isolated supercell thunderstorms. Again, this is a highly conditional threat but if any storms do form, they will need to be watched carefully. Sufficient moisture is forecast to remain in place for tomorrow and may allow for additional thunderstorm development across the region. A subtle shortwave may move over the region during peak heating tomorrow afternoon to allow isolated to scattered storms to form. The environment will remain conducive for storms to become strong to severe, with large hail and damaging winds being the primary hazards once again. MLCAPE values may be slightly lower than today, but with mid level temperatures being cool, large hail will still be possible. Some drier air will move in across the lower levels and at the surface so DCAPE values are forecast to be higher so damaging wind gusts may also accompany the large hail threat. Showers and storms may last into the late evening into the overnight hours but the severe threat should decrease through the night. Muscha && .LONG TERM... (Wednesday through next Sunday) Issued at 1250 PM CDT Mon Sep 8 2025 Even though upper level troughing will lift northeast across the Plains late this week, high pressure looks to remain in place over the Panhandles over the next week. This will lead to temperatures being fairly stagnant over the next week with daily highs in the 80s to low 90s. Shortwaves may continue to round the southern and eastern periphery of the broad H500 trough and may generate rain across portions of the Panhandles this week. Due to the wide range in model guidance, rain chances are around or below 10 percent through Friday afternoon. Friday night through this weekend, rain chances may start to rise for the Panhandles as the trough begins to move east and lift northeast. The base of the trough still looks to remain north of the region but PVA may still be able to generate some rainfall for the area this weekend. Muscha && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Mon Sep 8 2025 We'll continue to monitor thunderstorm potential near the terminals over the next few hours, and amendments may be needed. Otherwise, winds will swing out of the southeast to southwest at 10-15 kts throughout the period with some mid to high level cloud decks. VFR conditions should prevail throughout the period. Harrel && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...05 LONG TERM....05 AVIATION...38
Hazardous weather outlook, Sep 8, 1:13 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 113 PM CDT Mon Sep 8 2025 OKZ001>003-TXZ001>020-317-090700- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 113 PM CDT Mon Sep 8 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible this afternoon and evening, across the Panhandles. A few thunderstorms could be severe with large hail and damaging winds being the primary hazards. A tornado cannot be ruled out with any storms today as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances continue on Tuesday across the Panhandles. A few storms may become severe, with large hail and damaging winds being the primary hazards. Thunderstorm chances may return this weekend for portions of the Texas and Oklahoma Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 8, 5:54 PM CDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
554 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Hail 1 E Dalhart 36.06N 102.50W
09/08/2025 M1.00 Inch Dallam TX Emergency Mngr
&&
BRMLocal storm report, Sep 8, 5:59 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
559 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Hail 3 E Dalhart 36.06N 102.47W
09/08/2025 M1.75 Inch Dallam TX Trained Spotter
Mostly nickel hail with some golf ball size
mixed in.
&&
BRMLocal storm report, Sep 8, 6:50 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
650 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail 3 E Perryton 36.39N 100.75W
09/08/2025 E2.75 Inch Ochiltree TX Emergency Mngr
Baseball size hail was falling at the time
of the report.
&&
PAVLocal storm report, Sep 8, 7:14 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
714 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Hail 3 SE Perryton 36.36N 100.75W
09/08/2025 E1.50 Inch Ochiltree TX Public
Picture sent through social media.
&&
PAVLocal storm report, Sep 8, 7:22 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
722 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Hail 4 E Perryton 36.39N 100.73W
09/08/2025 M3.50 Inch Ochiltree TX Emergency Mngr
&&
PAVLocal storm report, Sep 8, 7:28 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
728 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Hail 1 NNE Wolf Creek Park 36.22N 100.64W
09/08/2025 E1.00 Inch Ochiltree TX Emergency Mngr
&&
PAVThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:11 PM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 6 min |
| Sep 8, 7:17 PM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 5 hr |
| Sep 8, 7:21 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 69 min |
| Sep 8, 7:32 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 58 min |
| Sep 8, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 56 min |
| Sep 8, 7:43 PM CDT | Tornado Warning | AMA | Lipscomb | 47 min |
| Sep 8, 7:53 PM CDT | Flash Flood Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 4 hr |
| Sep 8, 8:21 PM CDT | Tornado Warning | AMA | Lipscomb | 16 min |
| Sep 8, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 65 min |
| Sep 8, 8:27 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 63 min |
| Sep 8, 8:29 PM CDT | Areal Flood Advisory | AMA | Lipscomb | 57 min |
| Sep 8, 8:31 PM CDT | Tornado Warning | AMA | Lipscomb | 20 min |
| Sep 8, 8:45 PM CDT | Tornado Warning | AMA | Roberts | 45 min |
| Sep 8, 9:11 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 64 min |
| Sep 8, 9:18 PM CDT | Tornado Warning | AMA | Roberts | 42 min |
| Sep 8, 9:24 PM CDT | Areal Flood Advisory | AMA | Hemphill, Roberts | 107 min |
| Sep 8, 9:26 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 49 min |
| Sep 8, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 62 min |
| Sep 8, 9:47 PM CDT | Tornado Warning | AMA | Gray, Roberts | 17 min |
| Sep 8, 10:03 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts | 57 min |
| Sep 8, 10:16 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 24 min |
| Sep 8, 10:25 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 35 min |
| Sep 8, 10:32 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 58 min |
| Sep 8, 10:46 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 59 min |
| Sep 8, 10:50 PM CDT | Areal Flood Advisory | AMA | Gray | 3 hr |
| Sep 8, 10:56 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 50 min |
| Sep 8, 11:10 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 42 min |
| Sep 8, 11:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 36 min |
| Sep 8, 11:44 PM CDT | Special Weather Statement | AMA | Gray | 31 min |
| Sep 8, 11:47 PM CDT | Special Weather Statement | AMA | Gray | 28 min |
| Sep 8, 11:53 PM CDT | Special Weather Statement | AMA | Roberts | 37 min |
| Sep 8, 11:56 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 31 min |
| Sep 9, 12:22 AM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 3 hr |
| Sep 9, 4:54 PM CDT | Special Weather Statement | AMA | Deaf Smith | 36 min |
| Sep 9, 5:00 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 45 min |
| Sep 9, 5:08 PM CDT | Special Weather Statement | AMA | Hartley | 37 min |
| Sep 9, 5:18 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 42 min |
| Sep 9, 5:47 PM CDT | Special Weather Statement | AMA | Armstrong | 28 min |
| Sep 9, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 52 min |
| Sep 9, 6:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 51 min |
| Sep 9, 6:19 PM CDT | Special Weather Statement | AMA | Sherman | 26 min |
| Sep 9, 6:25 PM CDT | Special Weather Statement | AMA | Armstrong | 35 min |
| Sep 9, 6:31 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Potter, Randall | 3 hr |
| Sep 9, 6:34 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 42 min |
| Sep 9, 6:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 61 min |
| Sep 9, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 61 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.